Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Charleston, WV

April 25, 2015McDowell County, Mingo County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 25, 2015, 9:20 PM EDT for McDowell County, Mingo County, Wyoming County, West Virginia. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2015, 9:20 PM EDT (01:20 UTC)
Expired
Apr 25, 2015, 10:00 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties McDowell County, WV, Mingo County, WV, Wyoming County, WV

What was reported inside it

TimeReportWhereRemark
Apr 25, 9:45 PM EDTHAIL 0.257 Ese Pineville, WVPEA SIZED HAIL IN THE TOWN OF ITMANN. FACEBOOK REPORT RELAYED VIA MEDIA.
Apr 25, 9:45 PM EDTHAIL 0.7Hanover, WVDIME SIZED HAIL COVERING THE GROUND
Apr 25, 9:45 PM EDTHAIL 1.253 Se Oceana, WVHALF DOLLAR SIZED HAIL NEAR JESSE. VIA SOCIAL MEDIA.
Apr 25, 9:50 PM EDTHAIL 0.74 N Pineville, WVDIME SIZED HAIL FELL FOR ABOUT 3 TO 5 MINS. VIA THE COUNTY EMERGENCY SERVICES DIRECTOR
Apr 25, 9:55 PM EDTHAIL 12 N Pineville, WVQUARTER SIZED HAIL IN ROCK VIEW. VIA SOCIAL MEDIA.
Apr 25, 10:01 PM EDTHAIL 0.74 N Pineville, WVDIME SIZED HAIL FELL FOR ABOUT 3 TO 5 MINS. VIA THE COUNTY EMERGENCY SERVICES DIRECTOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
556 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS51 KRLX 260120
SVRRLX
WVC047-059-109-260200-
/O.NEW.KRLX.SV.W.0033.150426T0120Z-150426T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
920 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
  WYOMING COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PINEVILLE...

* UNTIL 1000 PM EDT

* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GILBERT CREEK...OR 19 MILES NORTHWEST OF
  WELCH...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HANOVER...R.D. BAILEY LAKE...TWIN FALLS STATE PARK AND MULLENS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3749 8195 3750 8196 3750 8194 3753 8194
      3754 8198 3757 8199 3773 8141 3747 8134
TIME...MOT...LOC 0120Z 264DEG 29KT 3755 8187

$$

26
1 follow-up statement
591 
WWUS51 KRLX 260143
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
943 PM EDT SAT APR 25 2015

WVC059-260153-
/O.CAN.KRLX.SV.W.0033.000000T0000Z-150426T0200Z/
MINGO WV-
943 PM EDT SAT APR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MINGO COUNTY IS
CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3749 8169 3754 8169 3755 8171 3756 8171
      3760 8172 3764 8171 3773 8141 3747 8134
TIME...MOT...LOC 0143Z 264DEG 29KT 3757 8164

$$

WVC047-109-260200-
/O.CON.KRLX.SV.W.0033.000000T0000Z-150426T0200Z/
MCDOWELL WV-WYOMING WV-
943 PM EDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL WYOMING AND NORTH CENTRAL MCDOWELL COUNTIES...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR BAILEYSVILLE...OR 6 MILES WEST OF
PINEVILLE...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLF
PEN...MABEN...TWIN FALLS STATE PARK AND MULLENS

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3749 8169 3754 8169 3755 8171 3756 8171
      3760 8172 3764 8171 3773 8141 3747 8134
TIME...MOT...LOC 0143Z 264DEG 29KT 3757 8164

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:48 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 25, 7:48 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EDT SAT APR 25 2015

.SYNOPSIS...
LOW PRESSURE RIDES EAST ALONG FRONT AND PASSES LATE TONIGHT. DRIER
AIR MOVES SOUTH SUNDAY. CHILLY NORTH FLOW SUNDAY NIGHT INTO TUESDAY.
AN UPPER LEVEL DISTURBANCE ON MONDAY COULD PROVIDE SOME SHOWERS.

&&

.NEAR TERM /THROUGH SUNDAY/...
8 PM UPDATE...NO SIGNIFICANT CHANGES.

PREVIOUS DISCUSSION...
7 PM UPDATE. TOOK THUNDER CHANCES NORTHWARD INTO CENTRAL WV PER
RADAR TRENDS UNTIL 04Z...UNTIL FRONT DROPS FAR ENOUGH SOUTH. SEVERE
POTENTIAL STILL LIMITED OVER FAR SOUTHERN AREAS OF CWA.
OTHERWISE...NO SIGNIFICANT CHANGE.

PREVIOUS DISCUSSION...
THE WARM FRONTAL BOUNDARY QUASI STATIONARY JUST S OF I64
CORRIDOR. TREND IN THE HI RES MODELS IS FOR BULK OF QPF LATER THIS
AFTN AND THIS EVE TO REMAIN ALONG AND S OF THIS BOUNDARY...WHERE
CONVECTION RESIDES. IN FACT...HRRR IS TRENDING DRY ACROSS SE OH
AND N WV THIS EVENING. SO...APPEARS THE ONLY AREA OF CONCERN IS
TWO SW VA CO AND MAYBE SE WV WITH REGARDS TO FLOODING. WILL FORGO
ANY WATCH AT THIS POINT AS THIS AREA SHOULD BE ABLE TO HANDLE 1 TO
1.5 INCHES. SOMETHING TO WATCH THOUGH AS CONVECTION WILL BE TRYING
TO FIRE ALONG THE BOUNDARY DOWN THERE THIS AFTN...PROVIDING FOR A
3 HR WINDOW OF TRAINING POTENTIAL BEFORE THE BAROCLINIC ZONE
BEGINS TO SHIFT S AS A COLD FRONT WITH LOW PRESSURE TRAVERSING
THRU CUMBERLAND PLATEAU.

CONCERNING SVR POTENTIAL...
THERE DOES EXIST SOME IMPRESSIVE DEEP AND LOW LEVEL SHEAR ALONG
THE BOUNDARY WITH INSTABILITY BECOMING SFC BASED JUST SOUTH OF THE
BOUNDARY. TEMPS WILL TRY TO SPIKE TO NEAR 70 IN SW VA. SPC CONT TO
HIGHLIGHT MAINLY DICKENSON IN SLIGHT RISK...WITH ENHANCED JUST TO
THE SW. RIGHT NOW IT APPEARS THERE WILL BE ABOUT A 3 HR WINDOW IN
THE 21Z TO 00Z TIME FRAME FOR SVR WITH SCT CONVECTION DEVELOPING
ALONG THE BOUNDARY. AFTER THAT...UPSTREAM LOW PRESSURE/COMPLEX
WILL TRACK FROM C KY INTO NE TN...ALLOWING THIS BOUNDARY TO SHIFT
S...TAKING THE SVR POTENTIAL WITH IT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
MODELS HAVE A HEALTHY SHORT WAVE MOVING THROUGH THE REGION ON
MONDAY. MODELS DIFFER ON HOW DYNAMIC THIS SYSTEM IS...WITH THE NAM
BEING ONE OF THE MORE AGGRESSIVE. THE NAM HOWEVER IS EXTREMELY
CONSISTENT WITH RUNS ON FRIDAY...SO WILL INCREASE POPS A LITTLE
MORE...BUT STILL KEEP IN THE CHANCE/SLIGHT CHANCE CATEGORIES. WITH
CLOUDS MOVING IN AND THE POTENTIAL FOR SHOWERS...WILL GO BELOW MOS
GUIDANCE HIGH TEMPERATURES.

COOL NORTHWEST FLOW CONTINUES MONDAY NIGHT AND TUESDAY BUT MOISTURE
BECOMES TO THIN FOR ANY PRECIPITATION.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER TROUGH DROPPING IN FROM THE GREAT LAKES WILL PHASE WITH AN
UPPER TROUGH AXIS OVER THE DEEP SOUTH OVER THE SOUTHERN
APPALACHIANS TO THE CAROLINA COAST. SOUTHERN SYSTEM SHOULD STAY TO
THE SOUTH OF US...WHERE THE BETTER THREAT FOR RAIN LIES...BUT THE
PHASING NORTHERN STREAM TROUGH ALOFT WILL BRING SCATTERED SHOWERS
AND GENERAL COOL AND UNSETTLED CONDITIONS TO THE AREA FOR THE END
OF THE WEEK. DEEP SOUTH RIDGING WILL FOLLOW ITS WAKE...ALLOWING
FOR A MARKED CHANGE IN THE SYNOPTIC SCALE PATTERN...WHICH SHOULD
DRY US OUT AND WARM US UP TO MORE NORMAL TEMPERATURES.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
00Z SUNDAY THRU 00Z MONDAY...
EAST TO WEST FRONTAL BOUNDARY CURRENTLY SOUTH OF A HTS-CRW-BKW LINE
WILL SLOWLY DROP SOUTHWARD LATER TONIGHT BEHIND A WAVE OF LOW
PRESSURE THAT RIDES EAST ALONG THE FRONT. HIGH PRESSURE BUILDS
SOUTH DURING THE AFTERNOON.

SOUTH OF HTS-CRW-BKW LINE...CONVECTIVE COMPLEX WILL CROSS THE AREA
THRU 04Z...WITH VFR/MVFR CEILINGS BECOMING GENERAL IFR IN SHOWERS
AND STORMS. AFTER 04Z...NORTHERLY WINDS WILL INITIALLY BRING IFR
CEILINGS IN LIGHT RAIN TIL AROUND 13Z...THEN IMPROVING FROM NORTH TO
SOUTH TO VFR BY 22Z.

NORTH OF A PKB-CKB-EKN LINE...OCCASIONAL LIGHT RAIN SHOWERS TIL
AROUND 03Z...OTHERWISE...MVFR CEILINGS THRU 08Z. AFTER 08Z BECOMING
VFR AND SCT CLDS BY 16Z.

REMAINDER OF AREA...MAINLY EXTREME SOUTHEAST OHIO ACROSS CENTRAL
WEST VIRGINIA...LIFR WITH RAIN SHOWERS AND AN EMBEDDED THUNDERSTORMS
THRU 04Z. AFTER 04Z IFR IN LIGHT RAIN. AFTER 09Z IMPROVING TO MVFR
CEILINGS AND THEN TO VFR CEILINGS AFTER 15Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM TONIGHT.

ALTERNATE SCENARIOS: FORECAST CONDITIONS MAY SHIFT NORTH OR SOUTH
SOMEWHAT...DEPENDING ON EXACT TRACK OF THE WAVE OF LOW PRESSURE
ALONG THE FRONT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SUN 04/26/15
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    H    M    M    M    H    H    H    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    H    M    H
BKW CONSISTENCY  H    H    H    L    L    M    M    M    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z MONDAY...
IFR POSSIBLY LINGERING IN STRATUS INTO SUNDAY MORNING...MAINLY IN
THE MOUNTAINS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/JMV/30/26
NEAR TERM...JMV/30
SHORT TERM...RPY
LONG TERM...26
AVIATION...JMV
Hazardous weather outlook, Apr 25, 9:26 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
926 AM EDT SAT APR 25 2015

VAZ003-004-261330-
DICKENSON-BUCHANAN-
926 AM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREAT.

ALSO...AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A
NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND
INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD
CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ024-025-033-034-261330-
MINGO-LOGAN-MCDOWELL-WYOMING-
926 AM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON
INTO TONIGHT...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN
THREAT.

AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A
NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND
INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD
CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-WVZ005-013-026-035-261330-
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-BOONE-RALEIGH-
926 AM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A
NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND
INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD
CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046-
047-261330-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
926 AM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 25, 8:13 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT SAT APR 25 2015

VAZ003-004-260045-
BUCHANAN VA-DICKENSON VA-
813 PM EDT SAT APR 25 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND DICKENSON
COUNTIES UNTIL 845 PM EDT...

AT 809 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
CLINTWOOD...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR CLINTWOOD AROUND 825 PM...CLINCHCO AROUND 830
PM...MCCLURE AROUND 835 PM...NORA AROUND 840 PM AND TRAMMEL AROUND
845 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
      3720 8256 3725 8243 3719 8206 3704 8214
      3702 8220 3699 8225 3699 8229 3695 8235

26
Local storm report, Apr 25, 8:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
838 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             2 N DARWIN              37.13N  82.49W
04/25/2015  E0.25 INCH       DICKENSON          VA   TRAINED SPOTTER

            SPOTTER REPORTING PEA SIZED HAIL

&&

EVENT NUMBER RLX1501301

DTC
Local storm report, Apr 25, 8:39 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             SETH                    38.11N  81.62W
04/25/2015  M0.38 INCH       BOONE              WV   COCORAHS

            HAIL LASTED APPROX 3 MINUTES

&&

EVENT NUMBER RLX1501302

DTC
Special weather statement, Apr 25, 8:41 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT SAT APR 25 2015

WVZ033-260115-
MCDOWELL WV-
841 PM EDT SAT APR 25 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MCDOWELL COUNTY UNTIL
915 PM EDT...

AT 838 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WELCH...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR ANAWALT AROUND 850 PM AND MAYBEURY AROUND 855
PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3727 8163 3743 8163 3742 8131 3732 8136
      3730 8140 3728 8140 3727 8145 3724 8148
      3725 8150 3724 8150 3721 8155

26
Local storm report, Apr 25, 8:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 SSW CLINTWOOD         37.12N  82.47W
04/25/2015  E1.00 INCH       DICKENSON          VA   PUBLIC

            QUARTER SIZED HAIL REPORTED NEAR CLINTWOOD

&&

EVENT NUMBER RLX1501303

DTC
Special weather statement, Apr 25, 8:58 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT SAT APR 25 2015

VAZ004-WVZ024-033-034-260145-
BUCHANAN VA-MCDOWELL WV-MINGO WV-WYOMING WV-
858 PM EDT SAT APR 25 2015

...SPECIAL WEATHER STATEMENT FOR WESTERN WYOMING...NORTHWESTERN
MCDOWELL...SOUTHEASTERN MINGO AND NORTHERN BUCHANAN COUNTIES UNTIL
945 PM EDT...

AT 857 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST
OF WILLIAMSON...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR PANTHER AROUND 910 PM...IAEGER AROUND 915
PM...HANOVER AROUND 920 PM AND BAILEYSVILLE AROUND 925 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3746 8208 3753 8199 3753 8205 3755 8208
      3755 8213 3757 8215 3759 8213 3759 8216
      3760 8216 3766 8165 3739 8165

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:01 PM EDTSpecial Weather StatementRLXBoone29 min
Apr 25, 8:41 PM EDTSpecial Weather StatementRLXMcDowell34 min
Apr 25, 8:58 PM EDTSpecial Weather StatementRLXMcDowell47 min
Apr 25, 10:02 PM EDTSpecial Weather StatementRLXRaleigh58 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.